MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBM3200100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the coronary artery.A 10mm x 2mm flextome® cutting balloon® was selected for use.During the procedure, it was noted that the balloon failed to cross the target lesion.When balloon was removed, it became snagged on the tip of the guide catheter and the shaft became separated.The whole system was removed by pulling out.The procedure was completed with a different device.No patient complications were reported and patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by manufacturer: the device was returned for analysis.The device was received in two separate pieces for analysis consisting of the manifold with 75mm of hypotube and the balloon with the polymer extrusion, mid-shaft and 975mm of hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.This type of damage is consistent with excessive tensile force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.The balloon folds were observed to be relaxed which may have occurred when the balloon protector was removed.There was no evidence that the balloon had been subjected to positive pressure.No issues were identified with the balloon that may have contributed to the compliant incident.A visual and microscopic examination identified no damage to the tip, markerbands or blades of the device.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7234324
Report Number2134265-2018-00426
Device Sequence Number1826967
Product Code NWX
UDI-Device Identifier08714729808312
UDI-Public08714729808312
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model NumberH749CBM3200100
Device Catalogue NumberCBM320010
Device Lot Number0019528603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1